I just took a call at work from my husband telling me that he heard a newsflash that the Anapen adrenaline injector is being recalled.
Having googled the recall, apparently we are hearing it from the news channels first as the manufacturers issued the press release without informing hospital allergy centres.
To confirm I rang our GP practice and they have confirmed the voluntary recall here in the UK saying it is due to possible dosing irregularities which may occur due to the properties of the plastic needle sheath used to deliver the adrenalin.
I’m guessing that Anapen patients will be called by their hospitals or GP practices shortly to offer replacement adrenalin injectors – most likely Epipens. If you don’t get a call, pick up the phone and sort it yourself.
However, there doesn’t seem to be much cause to panic! Be assured that here in the UK we are being ultra cautious. Other countries who use the Anapen more widely are not recalling them yet. France use it much more routinely and they are sitting on the fence until more tests are done.
You might be forgiven for thinking that the recall might be due in part to the Anapen adversely affecting at least one person…but no! I gather that no-one has be let down by the pen so it would seem that the manufacturer really is just playing safe.
Here’s the latest update from the BBC
I’ll bring more updates as I find them…